Hair shedding by Minoxidil after 2 weeks?

after two weeks of using monoxidil 5% and finasteride I'm having ah serious hair shedding .is it good or bad.will I get my hair back

Doctor Answers 4

Some shedding after using minoxidil

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Many of our cleonts notice increase shedding after starting to use minoxidil for the first few weeks. This should not presist. 


Newport Beach Hair Restoration Surgeon
4.9 out of 5 stars 28 reviews

Hair shedding by Minoxidil

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Yes I observed that kind of early this shedding in my patients who use Minoxidil 5% but it is not persistent . it will be over and hair get better in a few weeks.

Ilhan Serdaroglu, MD
Turkey Plastic Surgeon

Shedding After Minoxidil

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thanks for your question!  Unfortunately this period of shedding is a common side effect of starting the Minoxidil 5%.  I recommend following back up with your hair loss treatment expert.  Best of luck!

Shedding after minoxidil

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Shedding after minoxidil is common.  I can't say if you'll get your hair back or not but often the shedding is a temporary phenomenon. 

Jeff Donovan, MD, PhD
Vancouver Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.